Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 171, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 15, 2007, 5:44 AM CDT for Craig County, Oklahoma. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2007, 5:44 AM CDT (10:44 UTC)
- Expired
- Jul 15, 2007, 6:45 AM CDT
- In force
- 61 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Craig County, OK
The radar
The Tulsa radar (KINX), 86 km from the middle of the area, began a volume at 10:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 569 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1742 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 151044 SVRTSA OKC035-151145- /O.NEW.KTSA.SV.W.0171.070715T1044Z-070715T1145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 544 AM CDT SUN JUL 15 2007 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CRAIG COUNTY IN NORTHEAST OKLAHOMA * UNTIL 645 AM CDT * AT 541 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 10 MILES NORTH OF WELCH... MOVING SOUTH AT 10 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WELCH AND BLUEJACKET. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3700 9503 3700 9537 3670 9539 3672 9501 $$
2 follow-up statements
000 WWUS54 KTSA 151112 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 612 AM CDT SUN JUL 15 2007 OKC035-151145- /O.CON.KTSA.SV.W.0171.000000T0000Z-070715T1145Z/ CRAIG OK- 612 AM CDT SUN JUL 15 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM CDT FOR NORTHERN CRAIG COUNTY... AT 610 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR WELCH...MOVING SOUTH AT 10 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WELCH... HOLLOW...BLUEJACKET...PYRAMID CORNERS AND CENTRAILIA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3700 9503 3700 9530 3670 9539 3672 9501 $$
000 WWUS54 KTSA 151144 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 644 AM CDT SUN JUL 15 2007 OKC035-151154- /O.EXP.KTSA.SV.W.0171.000000T0000Z-070715T1145Z/ CRAIG OK- 644 AM CDT SUN JUL 15 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CRAIG COUNTY EXPIRES AT 645 AM CDT... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. GUSTY WINDS OF 40 TO 50 MPH...SMALL HAIL AND PERIODS OF VERY HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM. LAT...LON 3700 9503 3700 9530 3670 9539 3672 9501 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 3:55 AM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jul 15, 3:55 AM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 355 AM CDT SUN JUL 15 2007 .DISCUSSION... THE EVOLVING WEATHER PATTERN IS FINALLY BEGINNING TO LOOK LIKE IT SHOULD AROUND HERE IN SUMMER. AN UPPER RIDGE IS EXPECTED TO EXPAND ACROSS THE AREA WITH TIME WHICH WILL KEEP PRECIPITATION CHANCES RELATIVELY LOW. THERE IS STILL A HINT OF A WEAKNESS ALOFT TO OUR SOUTH WHICH MAY STILL RESULT IN DIURNAL CONVECTION EACH AFTERNOON OVER THE FAVORED TERRAIN OF NORTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA. IN THE SHORT TERM...A WEAK FRONTAL BOUNDARY TO OUR NORTH WILL SAG SOUTH TO NEAR THE OKLAHOMA/KANSAS BORDER LATER TODAY BEFORE WASHING OUT. THUNDERSTORMS WHICH FORMED ALONG THE BOUNDARY SATURDAY AFTERNOON ARE FINALLY SHOWING SIGNS OF DISSIPATING JUST TO OUR NORTH EARLY THIS MORNING. THE AIRMASS ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS WILL BECOME EXTREMELY UNSTABLE THIS AFTERNOON JUST SOUTH OF THIS BOUNDARY AND SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE LIKELY TO DEVELOP. WEAK WIND FIELDS WILL KEEP STORMS RATHER DISORGANIZED SO SEVERE WEATHER WILL BE LIMITED TO BRIEF DAMAGING WINDS AND HAIL FROM PULSE TYPE STORMS. GUIDANCE POPS LOOK MUCH TOO LOW THIS AFTERNOON IN NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. THE STORMS MAY CONTINUE WELL INTO THE EVENING SO KEPT POPS GOING AND EXPANDED THEM SOUTH THIS EVENING SINCE STORM MOVEMENT WILL BE TOWARDS THE SOUTH. BY LATE IN THE WEEK INTO NEXT WEEKEND...THE MODELS DISAGREE ON WHETHER A BACKDOOR COLD FRONT WILL MAKE IT THIS FAR SOUTH. WENT AHEAD AND EXPANDED SLIGHT CHANCE POPS BACK OVER THE ENTIRE AREA FOR FRIDAY AND SATURDAY AFTERNOON TO COVER THIS POSSIBILITY. TEMPERATURES WILL REMAIN NEAR PERSISTENCE MOST OF THE WEEK WITH LITTLE DAY TO DAY CHANGE EXPECTED. DID NOT STRAY FAR FROM GUIDANCE TEMPERATURES THE NEXT COUPLE DAYS. && .PRELIMINARY POINT TEMPS/POPS... TUL 94 72 95 72 / 20 20 10 10 FSM 94 70 95 72 / 20 20 20 10 MLC 93 68 94 70 / 10 20 10 10 BVO 94 67 95 68 / 30 20 10 10 FYV 90 65 91 66 / 30 20 20 10 BYV 90 67 91 68 / 30 20 20 10 MKO 93 70 94 70 / 20 20 10 10 MIO 92 69 93 70 / 30 20 10 10 F10 93 69 94 70 / 20 20 10 10 HHW 92 69 93 70 / 10 20 20 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...17 LONG TERM....05 PLATE
Hazardous weather outlook, Jul 15, 4:57 AM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 457 AM CDT SUN JUL 15 2007 ARZ001-002-010-011-019-020-029-OKZ049-053>076-161000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 457 AM CDT SUN JUL 15 2007 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...MAINLY NORTH OF A TULSA TO FAYETTEVILLE LINE. ONSET...THIS AFTERNOON. DANGEROUS HEAT. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANAS. ONSET...THIS AFTERNOON. DISCUSSION... EARLY THIS MORNING A WEAK COLD FRONT WAS LOCATED JUST SOUTHEAST OF A KANSAS CITY TO EMPORIA TO WITCHITA LINE. THIS BOUNDARY WILL LIKELY REMAIN NORTH OF NORTHEAST OKLAHOMA...BUT WILL BE CLOSE ENOUGH THAT STORMS THAT FORM ALONG IT WILL AFFTECT OUR AREA. STRONG HEATING WITH TEMPERATURES REACHING THE MID 90S WILL MAKE THE INSTABILITY ACROSS THE AREA QUITE STORNG. WEAK WIND FIELDS ALOFT WILL MINIMALIZE STORM ORGANIZATION...BUT STRONG SHORT DURATION STORMS ARE LIKELY WITH HAIL AND DOWNBURST WINDS POSSIBLE. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... DUE TO THE BRIEF NATURE OF THE EXPECTED SEVERE WEATHER...SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... HIGH PRESSURE IN THE UPPER ATMOSPHERE WILL DOMINATE THE WEATHER DURING MUCH OF THE PERIOD WITH ONLY TERRAIN DRIVEN THUNDERSTORMS EXPECTED DURING THE HEAT OF THE DAY. THESE STORMS WILL PRIMARILY BE OVER SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER THE WHOLE AREA FRIDAY AND SATURDAY AS A WEAK FRONT MAY TRY TO MOVE INTO THE AREA. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 6:44 AM CDT | Special Weather Statement | TSA | Craig | 46 min |
| Jul 15, 7:06 AM CDT | Severe Thunderstorm Warning | TSA | Rogers | 54 min |
| Jul 15, 8:03 AM CDT | Special Weather Statement | TSA | Rogers | 42 min |
| Jul 15, 8:44 AM CDT | Special Weather Statement | TSA | Tulsa | 46 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.